Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 11, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 24, 2017, 6:52 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 6:52 AM EST (11:52 UTC)
- Expired
- Feb 24, 2017, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
633 WHUS72 KMLB 241152 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 652 AM EST FRI FEB 24 2017 AMZ570-572-242100- /O.CAN.KMLB.SW.Y.0002.000000T0000Z-170224T2100Z/ /O.NEW.KMLB.SC.Y.0011.170224T1152Z-170224T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 652 AM EST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-575-242100- /O.NEW.KMLB.SW.Y.0003.170224T1152Z-170224T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 652 AM EST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 4:15 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 24, 4:15 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
415 AM EST Fri Feb 24 2017
.DISCUSSION...
Today-Tonight...The low pressure center has pushed well east of the
coastal waters and is forecast to move slowly east/northeast through
tonight while weakening. A trough trailing back into east central
Florida will sag to our south today and then weak high pressure will
build across the area tonight.
Considerable early morning stratus and patchy fog should dissipate
by late morning, due to a bit of a northeast wind surge behind
the trough. Extensive drying aloft has occurred behind the low
pressure system and a strong subsidence inversion will keep
moisture shallow, probably too shallow for any significant
coverage of Atlantic showers associated with the northeast wind
flow. Therefore will maintain a dry forecast.
The northeast winds will die out quickly this evening and winds will
go near calm. Skies will be mostly clear, so areas of fog should
form after midnight.
Little temperature change is indicated, with readings continuing
well above normal. Coastal sections will have highs around 80 while
a few interior sites might touch the mid 80s.
Saturday-Sunday...Southern extent of broadly cyclonic trough axis
over central Gulf coast daybreak Saturday transitions across FL
Saturday evening, with associated surface front reaching N CWA
early/mid evening and exiting S of Lake Okeechobee by around
sunrise Sunday. Front will move into very dry airmass, with mean
1000-500 mb RH near 30 percent. Narrow band of cloudiness will
accompany dry front, followed by brief visit of drier/cooler air
mass as post-frontal NW flow quickly transitions to N/NE by early
Sunday. Max temps Saturday lower/mid 80s, cooling to near 50 far
north and lower 60s SE coast by Sunday morning, then noticeably
cooler/drier Sunday with max temps near 70 along coast north of
the Cape where onshore trajectory will advect across cooler shelf
waters, ranging to mid upper 70s across much of remainder of CWA.
Monday-Wednesday...Zonal W/WSW flow develops and persists in between
sprawling NW Caribbean anticyclone and mid-latitude trough which
moves from northern Rockies to the Great Lakes early-mid week.
Mostly dry pattern continues, with cloudiness becoming more
dominant by Wednesday as return flow on western flank of Western
Atlantic high pressure gradually increases moisture levels by mid
week. Temps quickly rebound once again, reaching lower 80s Monday,
except upper 70s along the coast north of the Cape. Mid 80s return
for most areas Tuesday/Wednesday as flow becomes SE/S. One final
cool morning Monday across the north and interior (50s), except
mid/upper 60s along coast south of the Cape. Mild 60s area wide
Tue/Wed mornings.
Thursday...Weak upper disturbance to the north may allow a
weakening surface front to sag into CWA during the day, bringing
increased cloud cover and isolated/scattered showers. Considerable
discrepancies between timing and amount of moisture return
between GFS vs ECMWF. For now, favored slower and less moist ECM.
Remaining warm, with Thursday morning mins in 60s again but maxs
down several degrees given clouds/rain chances, especially north
half.
&&
.AVIATION...Considerable IFR stratus has been occurring
along/west of Interstate 4 while LIFR stratus was occurring along
the Space/Treasure Coast. The stratus should continue to expand
and by sunrise most of the terminals should be affected. Increased
boundary layer flow should mix out the stratus by 15z. The rest
of the day will be VFR. There is a chance for fog/stratus late
tonight again, especially along/west of Interstate 4.
&&
.MARINE...
Today...The low pressure center has pushed well east of the coastal
waters. A slight northeast wind surge to near 20 knots across the
northern waters will shift southward then gradually diminish this
afternoon, as the low center pulls even farther away while weakening.
The latest wind forecast supports a straight advisory for the
offshore zones from Sebastian Inlet northward. Wave buoy
observations support an advisory for the nearshore northern zone.
Wave models have also been consistent in building sea heights
south/southwest due to a northeast swell. Think that with the low
pressure center pulling slowly away and weakening, an advisory for
seas for the nearshore zones north of Sebastian Inlet is
sufficient, as well as for the south offshore leg from Sebastian
Inlet to Jupiter Inlet.
Tonight...The pressure gradient will relax and guidance shows wind
speeds dropping below 10 knots. Seas will likely remain 5-7 feet
offshore, but local policy is to not carry an advisory for seas when
winds are 5-10 knots.
Saturday-Sunday...light offshore flow early Saturday gives way to
NW/N wind surge near 20 knots spreading down the waters during
the evening/overnight behind frontal boundary. Flow veers NE and
lessens to 10-15 kt by Sunday afternoon. Seas 3-4 ft nearshore and
up to 6 ft offshore early Saturday builds to 4-5 ft nearshore and
6-7 ft offshore Sunday before beginning to subside overnight.
Isolated showers southern waters Saturday night/early Sunday.
Monday-Tuesday...Surface high builds over western Atlantic with
ridge axis extending west across central/southern peninsula. Light
winds veer E/SE Monday and SSE/S Tuesday. Seas 3-5 ft nearshore
Monday and 5-6 ft offshore subside to 3-4 ft nearshore and up to 5
ft offshore Tue. Isolated showers continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 59 82 53 / 0 0 0 10
MCO 83 60 83 55 / 0 0 0 0
MLB 79 62 83 58 / 0 0 0 0
VRB 80 60 83 61 / 0 0 0 10
LEE 83 62 82 53 / 0 0 0 0
SFB 82 60 82 55 / 0 0 0 0
ORL 82 62 82 56 / 0 0 0 0
FPR 80 59 83 60 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory for hazardous seas until 4 PM EST this
afternoon for Flagler Beach to Volusia-Brevard County Line 0-20
nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia- Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Lascody
LONG TERM....SprattHazardous weather outlook, Feb 24, 5:20 AM EST, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 520 AM EST Fri Feb 24 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 520 AM EST Fri Feb 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A northeast swell impacting the beaches will create rough surf conditions and a moderate rip current risk. A stronger than normal southward flowing longshore current is also expected. Check with the beach patrol about ocean hazards and only enter the surf near lifeguards. .WIND AND SEA IMPACT... Northerly winds and a northeast swell will continue to keep boating conditions hazardous, especially northward from Sebastian Inlet today. Winds will diminish considerably tonight but seas will be slow to subside. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Moderate swells will continue Saturday, and even though winds will be favorable for boating, transiting inlets during the outgoing tide on Saturday could be hazardous for small vessels. Northerly winds will increase again behind a cold front Saturday night and result in poor to hazardous boating conditions into Sunday. Beach conditions will also be poor to hazardous into early next week due to rough surf or dangerous rip currents. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Lascody
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:52 AM EST | Small Craft Advisory for Hazardous Seas | MLB | 9 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.